Advertisement

Automation and Remote Control

, Volume 77, Issue 6, pp 980–991 | Cite as

Quadratic stabilization of bilinear control systems

  • M. V. Khlebnikov
Nonlinear Systems

Abstract

In this paper, a stabilization problem of bilinear control systems is considered. Using the linear matrix inequality technique and quadratic Lyapunov functions, an approach is proposed to the construction of the so-called stabilizability ellipsoid such that the trajectories of the closed-loop system emanating from any point inside this ellipsoid asymptotically tend to the origin. The approach allows for an efficient construction of nonconvex approximations to stabilizability domains of bilinear systems.

The results are extended to robust formulations of the problem, where the system matrix is subjected to structured uncertainty.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Mohler, R.R., Bilinear Control Processes, New York: Academic, 1973.Google Scholar
  2. 2.
    Ryan, E. and Buckingham, N., On Asymptotically Stabilizing Feedback Control of Bilinear Systems, IEEE Trans. Automat. Control, 1983, Vol. 28, No. 8, pp. 863–864CrossRefzbMATHGoogle Scholar
  3. 3.
    Chen, L.K., Yang, X., and Mohler, R.R., Stability Analysis of Bilinear Systems, IEEE Trans. Automat. Control, 1991, Vol. 36, No. 11, pp. 1310–1315.MathSciNetCrossRefGoogle Scholar
  4. 4.
    Celikovský, S., On the Global Linearization of Bilinear Systems, Syst. Control Lett., 1990, Vol. 15, No. 5, pp. 433–439MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Celikovský, S., On the Stabilization of the Homogeneous Bilinear Systems, Syst. Control Lett., 1993, Vol. 21, No. 6, pp. 503–510MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Tibken, B., Hofer, E.P., and Sigmund, A., The Ellipsoid Method for Systematic Bilinear Observer Design, Proc. 13th World Congress of IFAC, San Francisco, USA, June 30–July 5, 1996, pp. 377–382Google Scholar
  7. 7.
    Korovin, S.K. and Fomichev, V.V., Asymptotic Observers for Some Classes of Bilinear Systems with Linear Output, Dokl. Math., 2004, Vol. 70, No. 2, pp. 830–834Google Scholar
  8. 8.
    Belozyorov, V.Y., Design of Linear Feedback for Bilinear Control Systems, Int. J. Appl. Math. Comput. Sci., 2002, Vol. 11, No. 2, pp. 493–511MathSciNetzbMATHGoogle Scholar
  9. 9.
    Belozyorov, V.Y., On Stability Cones for Quadratic Systems of Differential Equations, J. Dynam. Control Syst., 2005, Vol. 11, No. 3, pp. 329–351MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Andrieu, V. and Tarbouriech, S., Global Asymptotic Stabilization for a Class of Bilinear Systems by Hybrid Output Feedback, IEEE Trans. Automat. Control, 2013, Vol. 58, No. 6, pp. 1602–1608.MathSciNetCrossRefGoogle Scholar
  11. 11.
    Coutinho, D. and de Souza, C.E., Nonlinear State Feedback Design with a Guaranteed Stability Domain for Locally Stabilizable Unstable Quadratic Systems, IEEE Trans. Circuits Syst. I. Regular Papers, 2012, Vol. 59, No. 2, pp. 360–370MathSciNetCrossRefGoogle Scholar
  12. 12.
    Omran, H., Hetel, L., Richard, J.-P., et al., Stability Analysis of Bilinear Systems under Aperiodic Sampled-Data Control, Automatica, 2014, Vol. 50, No. 4, pp. 1288–1295.MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Kung, C.-C., Chen, T.-H., Chen, W.-C., et al., Quasi-Sliding Mode Control for a Class of Multivariable Discrete Time Bilinear Systems, Proc. IEEE Int. Conf. Syst., Man, Cybernetics (SMC), Seoul, Korea, October 2012, pp. 1878–1883.Google Scholar
  14. 14.
    Tarbouriech, S., Queinnec, I., Calliero, T.R., et al., Control Design for Bilinear Systems with a Guaranteed Region of Stability: An LMI-Based Approach, Proc. 17th Mediterranean Conf. on Control & Automation (MED’09), Thessaloniki, Greece, June 2009.Google Scholar
  15. 15.
    Amato, F., Cosentino, C., and Merola, A., Stabilization of Bilinear Systems via Linear State Feedback Control, IEEE Trans. Circuits Syst. II. Express Briefs, 2009, Vol. 56, No. 1, pp. 76–80CrossRefGoogle Scholar
  16. 16.
    Boyd, S., El Ghaoui, L., Feron, E., et. al., Linear Matrix Inequalities in System and Control Theory, Philadelphia: SIAM, 1994.CrossRefzbMATHGoogle Scholar
  17. 17.
    Petersen, I.R., A Stabilization Algorithm for a Class of Uncertain Linear Systems, Syst. Control Lett., 1987, Vol. 8, pp. 351–357MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Khlebnikov, M.V. and Shcherbakov, P.S., Petersen’s Lemma on Matrix Uncertainty and Its Generalization, Autom. Remote Control, 2008, Vol. 69, No. 11, pp. 1932–1945.MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Khlebnikov, M.V., New Generalizations of the Petersen Lemma, Autom. Remote Control, 2014, Vol. 75, No. 5, pp. 917–921MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Polyak, B.T., Khlebnikov, M.V., and Shcherbakov, P.S., Upravlenie lineinymi sistemami pri vneshnikh vozmushcheniyakh: tekhnika lineinykh matrichnykh neravenstv (Control of Linear Systems Subject to Exogenous Disturbances: The Linear Matrix Inequalitiy Technique), Moscow: LENAND, 2014.Google Scholar
  21. 21.
    Grant, M. and Boyd, S., CVX: Matlab Software for Disciplined Convex Programming (web page and software), ver. 1.21, 2015, http://stanfordedu/boyd/cvx.Google Scholar

Copyright information

© Pleiades Publishing, Ltd. 2016

Authors and Affiliations

  1. 1.Trapeznikov Institute of Control SciencesRussian Academy of SciencesMoscowRussia

Personalised recommendations